Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 2013, 7:18 PM CDT for Jasper County, Newton County, Missouri; Cherokee County, Kansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2013, 7:18 PM CDT (00:18 UTC)
- Expired
- Mar 30, 2013, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Cherokee County, KS, Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 7:27 PM CDT | HAIL 1.5 | 2 Nnw Iron Gates, MO | |
| Mar 30, 7:50 PM CDT | HAIL 0.75 | Redings Mill, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS53 KSGF 310018
SVRSGF
KSC021-MOC097-145-310100-
/O.NEW.KSGF.SV.W.0023.130331T0018Z-130331T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT SAT MAR 30 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CDT
* AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CARL JUNCTION...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. HALF DOLLAR SIZED HAIL WAS
REPORTED WITH THIS STORM NEAR CRESTLINE.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* LOCATIONS IMPACTED INCLUDE...
AIRPORT DRIVE...CARL JUNCTION...CLIFF VILLAGE...CRESTLINE...DENNIS
ACRES...DUQUESNE...GALENA...IRON GATES...JOPLIN...LAWTON...
LEAWOOD...LOWELL...OAKLAND PARK...REDINGS MILL...RIVERTON...
SAGINAW...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SILVER CREEK
AND WACO.
INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 10 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 9461 3699 9436 3689 9459 3694 9463
3699 9463 3700 9467 3720 9481
TIME...MOT...LOC 0017Z 335DEG 16KT 3715 9466
HAIL...1.25IN
WIND...<50 MPH
$$
DSA3 follow-up statements
149
WWUS53 KSGF 310041
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT SAT MAR 30 2013
KSC021-MOC097-145-310100-
/O.CON.KSGF.SV.W.0023.000000T0000Z-130331T0100Z/
CHEROKEE KS-JASPER MO-NEWTON MO-
741 PM CDT SAT MAR 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
NEWTON...SOUTHWESTERN JASPER AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL
800 PM CDT...
AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IRON GATES...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZED HAIL HAS
BEEN REPORTED WIT THIS STORM NEAR IRON GATES.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
RADAR AND SPOTTERS ARE INDICATING ROTATION WITH THIS STORM. WHILE
THE ROTATION HAS WEAKENED OVER THE PAST FEW MINUTES SPOTTERS AND
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR STORM TRENDS AND
POSSIBLE FUTURE STATEMENTS AND WARNINGS.
LOCATIONS IMPACTED INCLUDE...
AIRPORT DRIVE...CARL JUNCTION...CLIFF VILLAGE...CRESTLINE...DENNIS
ACRES...DUQUESNE...GALENA...IRON GATES...JOPLIN...LAWTON...LEAWOOD...
OAKLAND PARK...REDINGS MILL...RIVERTON...SAGINAW...SHOAL CREEK
DRIVE...SHOAL CREEK ESTATES...SILVER CREEK AND WACO.
INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 10 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3727 9461 3699 9436 3689 9459 3694 9463
3699 9463 3700 9467 3720 9481
TIME...MOT...LOC 0037Z 335DEG 16KT 3703 9454
HAIL...1.75IN
WIND...<50 MPH
$$
DSA316
WWUS53 KSGF 310043
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT SAT MAR 30 2013
KSC021-MOC097-310052-
/O.CAN.KSGF.SV.W.0023.000000T0000Z-130331T0100Z/
CHEROKEE KS-JASPER MO-
743 PM CDT SAT MAR 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER AND
SOUTHEASTERN CHEROKEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3702 9461 3704 9461 3706 9456 3705 9445
3699 9436 3689 9459 3694 9463 3699 9463
TIME...MOT...LOC 0042Z 335DEG 16KT 3701 9453
$$
MOC145-310100-
/O.CON.KSGF.SV.W.0023.000000T0000Z-130331T0100Z/
NEWTON MO-
743 PM CDT SAT MAR 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
NEWTON COUNTY UNTIL 800 PM CDT...
AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHOAL CREEK
DRIVE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZED HAIL HAS
BEEN REPORTED WIT THIS STORM NEAR IRON GATES.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
RADAR AND SPOTTERS ARE INDICATING ROTATION WITH THIS STORM. WHILE
THE ROTATION HAS WEAKENED OVER THE PAST FEW MINUTES SPOTTERS AND
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR STORM TRENDS AND
POSSIBLE FUTURE STATEMENTS AND WARNINGS.
LOCATIONS IMPACTED INCLUDE...
CLIFF VILLAGE...DENNIS ACRES...LEAWOOD...REDINGS MILL...SAGINAW...
SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SILVER CREEK AND SOUTHERN
JOPLIN.
INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 6 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3702 9461 3704 9461 3706 9456 3705 9445
3699 9436 3689 9459 3694 9463 3699 9463
TIME...MOT...LOC 0042Z 335DEG 16KT 3701 9453
HAIL...1.75IN
WIND...<50 MPH
$$
DSA209
WWUS53 KSGF 310054
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT SAT MAR 30 2013
MOC145-310104-
/O.EXP.KSGF.SV.W.0023.000000T0000Z-130331T0100Z/
NEWTON MO-
754 PM CDT SAT MAR 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEWTON COUNTY
WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3702 9461 3704 9461 3706 9456 3705 9445
3699 9436 3689 9459 3694 9463 3699 9463
TIME...MOT...LOC 0054Z 146DEG 15KT 3698 9452
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:40 PM CDT, 38 minutes earlier.
Area forecast discussion, Mar 30, 6:40 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 PM CDT SAT MAR 30 2013 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... THUNDERSTORMS CONTINUED TO REMAIN ANCHORED ALONG A SURFACE BOUNDARY EXTENDING FROM BBG-JLN-CNU. STRONGEST ACTIVITY IS NORTHEAST OF JOPLIN AT THIS TIME. MLCAPES ALONG THIS BOUNDARY ARE ROUGHLY IN THE 500-750 J/KG RANGE WITH 0-6KM SHEAR VALUES OF AROUND 40 KTS. THE STORMS ARE MOVING INTO AN AREA THAT HAS HAD TIME TO RECOVER FROM CONVECTION EARLIER TODAY. WHILE CONDITIONS FOR SUPERCELLS ARE MARGINAL...THOSE THAT CAN ATTAIN SUPERCELL STATUS WILL CAPABLE OF PRODUCING LARGE HAIL AND WILL MOVE IN A MORE SOUTH-SOUTHEASTERLY DIRECTION. GAEDE .DISCUSSION... THE MAIN FORECAST CONCERN IN THE IMMEDIATE SHORT TERM IS THE POTENTIAL FOR SEVERE CONVECTION. PORTIONS OF THE MESOSCALE DISCUSSION ISSUED EARLIER WERE INCLUDED BELOW AS IT IS STILL VALID. WE WILL ALSO HAVE TO WATCH FOR SOME FOG DEVELOPMENT ONCE AGAIN LATER TONIGHT. ONCE WE GET BEYOND THE TONIGHT PERIOD...THE MAIN FORECAST DILEMMA IS A COLD FRONT WHICH WILL SWEEP THROUGH THE AREA FROM SUNDAY NIGHT INTO EARLY MONDAY. MESOSCALE CONVECTIVE DISCUSSION (LATE THIS AFTERNOON INTO THIS EVENING)... INSTABILITY WILL INCREASE AS DIABATIC HEATING CONTINUES ACROSS SOUTHEASTERN KANSAS...WITH SHORT TERM GUIDANCE IN GENERAL AGREEMENT IN PRODUCING 1000-1500 J/KG OF MLCAPE ACROSS THIS AREA THROUGH THE 00Z TIME FRAME. AS A COLD FRONT BEGINS TO APPROACH THIS AREA LATER THIS AFTERNOON...CONVECTIVE INITIATION WILL CONTINUE ACROSS EASTERN KANSAS...WITH CONVECTION PUSHING EAST-SOUTHEAST INTO THE EVENING HOURS. GIVEN 0-6 KM SHEAR IN THE 30-40 KT RANGE...AND RELATIVELY WEAK FORCING (AT LEAST INITIALLY)...SUPERCELLS MAY VERY WELL BE THE INITIAL CONVECTIVE MODE...THOUGH SOME LESS ORGANIZED MULTI-CELL CLUSTERS ARE ALSO NOT OUT OF THE QUESTION. AS COLD POOL CONGLOMERATION TAKES PLACE AND LINEAR FORCING INCREASES...AN EVENTUAL MERGER OF CONVECTION INTO AN MCS SEEMS PROBABLE. THE AREA MOST LIKELY TO SEE CONVECTION WILL BE SOUTHEASTERN KANSAS AS WELL AS FAR WESTERN/SOUTHWESTERN MISSOURI...ROUGHLY ALONG AND WEST OF A LINE FROM NEVADA/FT SCOTT SOUTHEASTWARD TOWARD BRANSON AND CASSVILLE. STEEP MID LEVEL LAPSE RATE AND SUFFICIENT SHEAR FOR SUPERCELLS STRONGLY SUGGESTS THAT LARGE HAIL WILL BE THE MAIN THREAT. WHILE DEEP LAYER SHEAR WILL BE STRONG ENOUGH FOR SUPERCELLS...WEAK LOW LEVEL SHEAR WILL SIGNIFICANTLY LIMIT THE TORNADO THREAT. MARGINAL LOW LEVEL THETA-E DIFFERENTIALS WILL HAVE A SIMILAR LIMITING AFFECT ON DOWNBURST WIND POTENTIAL. BOXELL/SCHAUMANN LATER TONIGHT... FOG MAY THEN DEVELOP ACROSS AT LEAST PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS. AT THIS TIME...THE SREF...RAW MODEL OUTPUT...AND FORECAST SOUNDINGS ARE PAINTING THE GREATEST PROBABILITY OF FOG ACROSS SOUTH CENTRAL MISSOURI. RECENT SHORT TERM GUIDANCE HAS ALSO INCREASED THE PROBABILITIES UP TOWARDS THE ROLLA AREA. WE GENERALLY WENT WITH A MODEL CONSENSUS FOR LOWS TONIGHT. EASTER... DRY CONDITIONS AND LIGHT WINDS ARE EXPECTED AS SURFACE HIGH PRESSURE SETTLES TO OUR WEST. MILD CONDITIONS WILL OCCUR WITH ALL AREAS WARMING INTO THE 60S. WE KNOCKED DOWN EXPECTED HIGH TEMPERATURES A DEGREE OR TWO AS MODEL CROSS SECTIONS INDICATE SCATTERED TO BROKEN CUMULUS POTENTIAL NORTH OF THE OZARK PLATEAU. NEVERTHELESS...MOST LOCATIONS WILL STILL WARM INTO THE MIDDLE OR UPPER 60S. SUNDAY NIGHT THROUGH MONDAY NIGHT... MODELS HAVE THROWN A CURVE BALL REGARDING THE OVERALL IMPACTS OF THE EXPECTED COLD FRONT FROM LATE SUNDAY NIGHT INTO MONDAY. FIRST OFF...THEY HAVE REALLY BACKED OFF ON QPF WITH THE INITIAL FRONTAL PASSAGE. WITH A LACK OF MID/UPPER LEVEL SUPPORT...THIS IS SOMEWHAT BELIEVABLE FOR THE SUNDAY NIGHT/MONDAY MORNING TIME PERIOD. MODELS ARE PINGING MORE ON A FRONTOGENETIC LAYER IN THE 800 TO 700 MB LAYER ACROSS SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI FROM LATER MONDAY AFTERNOON INTO MONDAY NIGHT. WE HAVE THEREFORE LOWERED POPS ACROSS CENTRAL MISSOURI AND GONE WITH CHANCE POPS ACROSS SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. THE OTHER BIG CHANGE IS MODELS COMING IN MUCH WARMER FOR TEMPERATURES MONDAY. NEARLY EVERY MODEL DEPICTS MUCH WARMER 850 MB TEMPERATURES VERSUS PREVIOUS RUNS. WHILE WE WERE NOT QUITE READY TO BUY INTO SUCH A DRASTIC CHANGE...WE DID BUMP UP TEMPERATURES A CATEGORY OR TWO. WITH THAT BEING SAID...WE HAVE ALSO BACKED OFF ON ANY SNOW POTENTIAL AND MAINLY CONFINED IT TO CENTRAL MISSOURI. EVEN UP IN THAT REGION...SNOW POTENTIAL HAS DIMINISHED FOR LATE SUNDAY NIGHT AND MONDAY. ANY SNOW THAT DOES FALL WILL NOT ACCUMULATE. TUESDAY AND TUESDAY NIGHT... GLOBAL MODELS HOLD ONTO THIS FRONTOGENETIC ZONE IN CLOSE ENOUGH PROXIMITY TO SOUTHERN MISSOURI TO MAINTAIN LOW POPS. IF PRECIPITATION DOES HANG ON ACROSS FAR SOUTHERN MISSOURI...WE WOULD HAVE TO WATCH FOR THE POTENTIAL FOR A FEW SNOWFLAKES TUESDAY NIGHT. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. TEMPERATURES ARE A TOUGH CALL AS WE WILL BE ON THE EDGE OF A SYNOPTIC NORTHWESTERLY FLOW ALOFT. CLOUDS WILL ALSO LIKELY COME INTO PLAY. FOR NOW...WE HAVE GONE WITH A MODEL CONSENSUS APPROACH WITH TEMPERATURES SLIGHTLY BELOW NORMAL. WEDNESDAY THROUGH THURSDAY NIGHT... GLOBAL MODELS BRING UPPER LEVEL ENERGY EAST THROUGH THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY. AT THIS TIME...WE FEEL THAT THIS TRACK WILL KEEP THE MAJORITY OF THE PRECIPITATION ACROSS FAR SOUTHERN MISSOURI...OR EVEN MORE LIKELY ACROSS ARKANSAS. WE HAVE THEREFORE KEPT POPS IN THE 20 TO 30 PERCENT RANGE FOR THE MOST PART. WE ALSO FEEL THAT ANY PRECIPITATION WOULD BE LIQUID IN NATURE. LATE NEXT WEEK... GLOBAL MODELS BRING UPPER LEVEL RIDGING INTO THE AREA. THIS WOULD RESULT IN A WARMING TREND AND DRY CONDITIONS. SCHAUMANN && .AVIATION... FOR THE 00Z TAFS FOR KSGF/KJLN/KBBG...CONVECTION ONGOING AT THIS TIME ALONG A SURFACE BOUNDARY SITUATED ROUGHLY ALONG A BBG-JLN-CNU LINE. EXPECT CONVECTION TO CONTINUE ON A SOUTH TO SOUTHEAST TRACK ALONG THIS BOUNDARY. THIS SAID...HAVE HIGHER CONFIDENCE IN TSRA AT JLN AND THIS IS REFLECTED IN THE TAFS. WITH THE LIGHT WINDS AND MOIST LOW LEVEL AIRMASS...COULD SEE SOME MVFR CIGS/VSBYS AT KSGF AND PERHAPS IFR CONDITIONS AT KBBG IN THE 09-14Z TIME FRAME. CONDITIONS SHOULD IMPROVE AFTER SUNRISE WITH VFR EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 30, 3:08 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 PM CDT SAT MAR 30 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 308 PM CDT SAT MAR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON ACROSS EASTERN KANSAS...SPREADING EAST INTO FAR WESTERN AND SOUTHWESTERN MISSOURI THROUGH THE MID EVENING HOURS. ENOUGH INSTABILITY WILL BE PRESENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS...WITH THE BEST CHANCE FOR STRONG STORMS ACROSS THE I-49 CORRIDOR. HAIL TO THE SIZE OF HALF DOLLARS AND A FEW STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY STRONGER STORMS. THUNDERSTORMS WILL END LATER THIS EVENING AS A COLD FRONT MOVES THROUGH THE REGION. BEHIND THIS FRONT...FOG IS EXPECTED ACROSS SOUTH CENTRAL MISSOURI. VISIBILITIES DOWN TO A MILE OR LESS WILL BE POSSIBLE LATE TONIGHT AND EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR WEST CENTRAL MISSOURI. SPOTTER ACTIVATION MAY THEN BE NEEDED ACROSS THE REMAINDER OF WESTERN MISSOURI EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL/SCHAUMANN
In the hours before
Special weather statement, Mar 30, 6:53 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT SAT MAR 30 2013
MOZ094-102-310030-
BARRY MO-LAWRENCE MO-
653 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARRY AND
SOUTHEASTERN LAWRENCE COUNTIES UNTIL 730 PM CDT...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERONA...OR 4 MILES WEST OF AURORA...MOVING
SOUTHEAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3671 9359 3692 9394 3702 9377 3700 9361
3682 9361 3682 9360
TIME...MOT...LOC 2353Z 302DEG 22KT 3695 9377
DSALocal storm report, Mar 30, 7:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 3 N CRESTLINE 37.22N 94.71W
03/30/2013 U1.00 INCH CHEROKEE KS TRAINED SPOTTER
&&
KARDELLLocal storm report, Mar 30, 7:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL LA RUSSELL 37.14N 94.06W
03/30/2013 U1.00 INCH JASPER MO AMATEUR RADIO
&&
KARDELLSpecial weather statement, Mar 30, 7:14 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT SAT MAR 30 2013
MOZ103-310045-
STONE MO-
714 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR STONE COUNTY UNTIL 745 PM CDT...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE...OR 10 MILES SOUTHEAST OF AURORA...
MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE BRANSON WEST...CAPE FAIR...CRANE...
ELSEY...GALENA...HURLEY...INDIAN POINT...KIMBERLING CITY...PONCE DE
LEON...REEDS SPRING AND SILVER DOLLAR CITY.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3673 9358 3682 9357 3682 9359 3700 9360
3700 9351 3698 9334 3682 9334 3682 9333
3658 9333
TIME...MOT...LOC 0013Z 305DEG 16KT 3687 9357
DSALocal storm report, Mar 30, 7:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL PIERCE CITY 36.95N 94.00W
03/30/2013 U1.00 INCH LAWRENCE MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Mar 30, 7:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL CRESTLINE 37.17N 94.70W
03/30/2013 M1.25 INCH CHEROKEE KS EMERGENCY MNGR
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 53 min |
| Mar 30, 7:14 PM CDT | Special Weather Statement | SGF | Stone | 31 min |
| Mar 30, 7:52 PM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Mar 30, 7:55 PM CDT | Areal Flood Advisory | SGF | Barton | 16 hr |
| Mar 30, 8:01 PM CDT | Special Weather Statement | SGF | Newton | 44 min |
| Mar 30, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 49 min |
| Mar 30, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 38 min |
| Mar 30, 8:40 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Mar 30, 8:57 PM CDT | Special Weather Statement | SGF | Barry | 33 min |
| Mar 31, 4:38 AM CDT | Special Weather Statement | SGF | Dallas | 37 min |
| Mar 31, 5:07 AM CDT | Special Weather Statement | SGF | Dallas | 23 min |
| Mar 31, 5:27 AM CDT | Special Weather Statement | SGF | Webster | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.